MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; MONODERM 3-0 UNDYED 1X27" PS-1

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; MONODERM 3-0 UNDYED 1X27" PS-1
Model Number Y936N
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation concluded that the product was used off-label, according to the following instructions for use: indications: monoderm¿ (pga-pcl) suture is indicated for use in general soft tissue approximation and/or ligation, but not for use in cardiovascular or neurological tissues, microsurgery or ophthalmic surgery.Contraindications: this suture, being absorbable, should not be used where extended approximation of tissue under stress is required, such as in fascia.
 
Event or Problem Description
It was reported on (b)(6) 2024 that a cardiac surgery team encountered issues using monoderm sutures during a median sternotomy closure.The surgeons reported difficulties after several passes with the precision needles, as the needles failed to puncture tissue effectively.After about half a dozen passes, the needles flattened, requiring them to cut, tie, and open a new suture after every inch.The team used three boxes of monoderm sutures during the procedure due to these issues.

Brand Name
SHARPOINT PLUS
Common Device Name
MONODERM 3-0 UNDYED 1X27" PS-1
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
audrey mudderman
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20441343
Report Number3010692967-2024-00083
Device Sequence Number8091072
Product Code GAM
UDI-Device Identifier00848782021574
UDI-Public00848782021574
Combination Product (Y/N)N
PMA/510(K) Number
K052437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberY936N
Device Catalogue NumberY936N
Device Lot NumberE125EIC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown